Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 206, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 24, 2000, 10:37 PM CDT for Thurston County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 24, 2000, 10:37 PM CDT (03:37 UTC)
- Expired
- Jul 24, 2000, 11:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Thurston County, NE
The radar
The Omaha radar (KOAX), 103 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 333 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 250338 SVROMA NEC173-250415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 1037 PM CDT MON JUL 24 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... THURSTON COUNTY IN NORTHEAST NEBRASKA * UNTIL 1115 PM CDT * AT 1037 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL 10 MILES WEST OF WINNEBAGO...OR ABOUT 22 MILES SOUTHWEST OF SIOUX CITY...MOVING SOUTHEAST AT 35 MPH. SOME LOCATIONS IN THE PATH OF THE STORM THROUGH 1115 PM CDT INCLUDE...WALTHILL...WINNEBAGO...MACY... IF YOU ARE IN THE WARNED AREA...PREPARE FOR DAMAGING WINDS?...LARGE HAIL...HEAVY RAIN AND DANGEROUS LIGHTNING. GET INTO A REINFORCED BUILDING. STAY AWAY FROM WINDOWS AND GLASS DOORS. LAT...LON 4237 9670 4221 9682 4197 9629 4226 9634 CHERMOK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:00 PM CDT, 7 hours 37 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM CDT, 7 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 300 PM CDT MON JUL 24 2000 STAGE GETTING SET FOR LIKELY THUNDERSTORM OUTBREAK OVER AREA TNGT. LAPS AND MSAS DATA SHOWS MOIST UNSTABLE AND BEST SURFACE MOISTURE CONVERGENCE FROM VCNTY SFC LOW S CENTRAL SD SOUTH ALONG SFC TROF INTO WRN KS. HOWEVER CONSIDERABLE AMOUNT OF CIN INDICATED ATTM FOR CONVECTION ROOTED IN BNDRY LAYER. OTHER AREA OF BETTER MOISTURE CONVERGENCE FRM SFC LOW ALONG AND VCNTY OF WMFNT ACROSS SERN SD INTO NW IA. WOULD EXPECT THESE TO BE FAVORED AREA FOR DVLPMNT REST OF THE AFTN AND THIS EVE WITH ACTIVITY THEN EVOLVING INTO CONVECTIVE COMPLEX MOVING ACROSS REST OF CWFA DURING NIGHT AS SHORTWAVE TOPPING UPPER RIDGE MOVES ESEWD ACROSS NRN PLAINS. APPEARS TO BE SUFFICIENT INSTABILITY AND SHEAR FRO SOME SVR CELSS PER SWODY1. ON TUE NGM ONLY MODEL TO PUSH FNT THRU SE NEB AND SW IA BY EVE WITH ETA AND AVN TENDING TO SLOW OR EVEN SLOW FNT. EVEN WITH ETA AND AVN SOULUTION STILL APPEARS THAT NERN NEB SHOULD GET INTO MORE STABLE AND DRIER AIR TUE AND TUE NIGHT FOR MINIMAL OR NO RISK OF TSTMS. ALTHOUGH SOME OF THE BETTER UPPER DYNAMICS IN AREAS TO THE NE WILL LIKELY NEED TO KEEP CHC TSTMS REST OF CWFA WITH MOISTURE AND INSTABILITY POOLING ALONG FNT. AGAIN ON WED WITH STALLED FNT FM SRN IA ALONG THE KS/NEB BORDER BEGINNING TO LIFT NORTH WILL NEED TO ADD AT LEAST SMALL CHC NRN AREAS AND KEEP CHC REST OF FCST AREA. WITH DISTURBANCES COMING AROUND UPPER RIDGE...EXTENDED WILL FEATURE A CHC OF TSTMS EACH DAY. .OMA...NONE WIESE
In the hours before
Special weather statement, Jul 24, 5:15 PM CDT, 5 hours 22 minutes before
NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093- IAZ043-055-056-069-079-080-090-091-251200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 515 PM CDT MON JUL 24 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... STORM SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED ACROSS PARTS OF THE AREA TONIGHT. THE AREA MOST AT RISK IS ALONG AND NORTH OF A LINE FROM WEST OF ALBION NEBRASKA TO HARLAN IOWA...ALTHOUGH IF SEVERE THUNDERSTORMS DO MOVE INTO THIS REGION THIS EVENING...THEY WOULD LIKELY TRACK SOUTHEAST ACROSS THE REST OF THE REGION LATER TONIGHT. UNSTABLE CONDITIONS WERE IN PLACE FROM NORTHERN NEBRASKA INTO SOUTHERN SOUTH DAKOTA LATE MONDAY AFTERNOON...AND A SLOW MOVING FRONT AND LOW PRESSURE SYSTEM WERE TRACKING TOWARD VALENTINE. IN ADDITION...A WARM FRONT EXTENDED EAST FROM THE LOW ALONG THE SOUTH DAKOTA BORDER. THIS COMBINATION WAS CAUSING THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON...GENERALLY NORTHWEST OF NORTHEAST NEBRASKA. THE ACTIVITY IS EXPECTED TO BUILD OR MOVE INTO NORTHEAST NEBRASKA LATER THIS EVENING. THE MAIN SEVERE WEATHER THREAT TONIGHT IS DAMAGING WINDS AND LARGE HAIL...ALTHOUGH THROUGH THIS EVENING SUPERCELLS ARE LIKELY AND THESE COULD PRODUCE A FEW TORNADOES. A TORNADO WATCH IS IN EFFECT FOR PARTS OF NORTHEAST NEBRASKA UNTIL 1100 PM. CHERMOK
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:41 AM CDT | Severe Thunderstorm Warning | OAX | Washington | 34 min |
| Jul 25, 2:59 AM CDT | Severe Thunderstorm Warning | OAX | Douglas | 16 min |
| Jul 25, 3:38 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.